Diabetes - Type 1 Community
Sugar high and getting the shakes
About This Community:

This patient support community is for questions related to juvenile diabetes including Celiac disease, depression, diabetic complications, hyperglycemia / diabetic keto-acidosis, hypoglycemia, islet cell transplantation, nutrition, parenting a diabetic child, pregnancy, pump therapy, school issues, and teens with diabetes.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Sugar high and getting the shakes

on occasion my daughter gets up in the morning with a high blood sugar but has the shakes like she is having a low. She has been on some medications for shoulder pain (vicodin) and imitrix for headaches. Can these medications cause the highs and the shakes? Are there other reasons for having the shakes and highs?  She is 30 years old and a diabetic since age 15.
Related Discussions
2 Comments Post a Comment
Blank
Avatar_n_tn
I'm not a medical doc, but numerous studies have traced certain seizure disorders with diabetes. This is at least something you might want to ask her doctor about?

I experienced this a couple of years ago over the course of a month or two. After all of my tests came back normal, including an EEG, I am fully convinced that these effects were due to both the use and withdrawal of Aspartame (AKA-Diet Pepsi). And it doesn't look like I'm alone if you take a peak around the internet~. I mention that only because several diabetics still do use Aspartame.

I would also suggest, as a patient to patient, to read up what you can on "P-5-P." Good luck.

Avatar_n_tn
Hello Blaine,
As you may know, we're not physicians here but we're all folks with lots of experience with diabetes.

Sometimes we experience the senaation of a low when our blood sugar is dropping quickly... even if it's dropping from a high number to a less-high number.  The feeling of being low is very real and many of us "treat" it with a nibble of food even tho' our body doesn't need that food.  I'm not sure that's what docs recommend, but the urgency to deal with it seems overwhelming --and a nibble seems to satisfy the brain connections that triggered the initial alert.  Not sure if this might explain it, but since you mention it happens "occasionally" it might be.  Is her insulin possible peaking at that time?

I also did a bit of research on vicodin last year to respond to a question here (7/22/2004) from another parent who's diabetic child was taking vicodin for spinal pain.  Vicodin (narcotics in general) is assocated with higher blood sugars.  Here's the citation:
MOLECULAR AND CELLULAR BIOLOGY, Sept. 2003, p. 6255
Blank
Post a Comment
To
MedHelp Health Answers
Blank
Diabetes Tracker
Track glucose levels, and other diabetes measurements, symptoms and medications
Start Tracking Now
Blank
FoodDiary Tracker
Track Your Daily Carbs and Overall Diet
Start Tracking Now
Recent Activity
463897_tn?1342704822
Blank
MH Community Mgr Happy Thanksgiving! Comment
Nov 26
463897_tn?1342704822
Blank
MH Community Mgr commented on nursegirl6572's status
Nov 21
3212382_tn?1416379222
Blank
Ripterror added the Diabetes Tracker
Nov 19
Diabetes - Type 1 Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Diabetes Answerers
4851940_tn?1385441629
Blank
jemma116
United Kingdom